Skip to content
Question/Advice
avatar
KittyKatJenn posted:
Ok, so I was on 2000mg of Met but I had to go down because it made me super sick. I have pcos and just flat out don't get AF without provera. So, my doc took me down to 15oomg of Met a day. I am still real nauseous and feel like throwing up. It was fine at first, but I almost lost my breakfast this morning.

I talked to my docs nurse last week I think to find out when I need to go back in. He had said he wanted me on the Met at this dose for a bit to see if it worked. So, she told me to call when I started and after me asking a few times, she told me to call on June 6th. I kept asking when do I need to call when I don't start, because I know I won't.

She always asks if I took a pg test and I always tell her no because I know it will be neg. So, here is where I need the advice. I am sick of feeling sick all the time. Should I take the pg test and call and tell them to do something or should I just hold out another month and see if he changes anything? My doc isn't known for changing. He usually just says lets do this for another couple months. I hate feeling like I am gonna toss my cookies all the time!
Reply
 
avatar
FrenchBulldogMom responded:
I started taking Metformin XR 750 twice a day a few months ago. For the first few weeks, it made me super sick, too. One of the nurses told me to try to stay away from simple carbs when taking this medicine and I would feel better. I switched to whole wheat bread and avoid eating a lot of sugar, white rice, and white potatoes. This really did help, but most of all, they told me that I would get used to the medicine over time. I don't get sick at all now.
 
avatar
KittyKatJenn replied to FrenchBulldogMom's response:
Well, I have been on Met for a long time now. Probably 8 months or so. I started with 500mg and then went to 1000mg. I was fine on the 500mg and the 1000mg made me just a bit queasy every now and then but nothing that I really noticed. He bumped me up to 2000mg and I couldn't eat a thing without getting awful diarrhea. So, he took me down to 1500mg. If I eat something greasy (which is not often) I will get diarrhea for sure. So, I try to stay away from that stuff. I have completly changed how I eat in order to lose weight. I eay lots of fruit and veggies and only wheat breads and stuff. But I am still sick to my stomach all the time. And then some days it is worse than others. Pepto won't help and I feel like I could throw up at any second.

I just can't take it anymore and especially since I know that he is going to keep me on it. It wasn't working at all at the 1000mg and I refuse to go back up to the 2000mg. I also know that I won't get used to it. My tummy gets upset easily and this is just making it worse.
 
avatar
FrenchBulldogMom replied to KittyKatJenn's response:
Yeah, 2000 mg is a high dose. Have you asked the doctor about other similar medications? Are you on the extended release?
 
avatar
KittyKatJenn replied to FrenchBulldogMom's response:
I'm not on the extended release. He took me down to 1500mg about a month ago. He is not very flexible with things. I am frustrated with the whole process as a whole but that is another story. He won't tel lme what he plans to try next except let's jsut see waht happens after a few more months of this.


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

wanting to conceive
i,m 45 and remarried we would like to have a baby but in 1990 i had a tubal ligation done, where do i start to see if they are still claped ... More
Was this Helpful?
0 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center